Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 2, 2021, 2:43 PM MST for Cochise County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 2:43 PM MST (21:43 UTC)
- Expired
- Aug 2, 2021, 3:30 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 53 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147 WWUS85 KTWC 022143 SPSTWC Special Weather Statement National Weather Service Tucson AZ 243 PM MST Mon Aug 2 2021 AZZ507-508-513-022230- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 243 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 330 PM MST... At 242 PM MST, Doppler radar was tracking a strong thunderstorm near Dragoon and I-10, or 14 miles northeast of Benson, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dragoon, Pearce-Sunsites and Texas Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3206 11021 3214 11002 3193 10987 3183 11011 TIME...MOT...LOC 2142Z 336DEG 8KT 3204 11009 $$ Meyer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:18 PM MST, 25 minutes earlier.
Area forecast discussion, Aug 2, 2:18 PM MST, 25 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
218 PM MST Mon Aug 2 2021
.SYNOPSIS...The overall trend in thunderstorm coverage will be
less for most of this week and focused south and east of Tucson.
High temperatures will trend up with excessive heat expected across
the lower deserts west of Tucson on Tuesday and Wednesday. The
coverage in daily thunderstorms will increase no Friday into the
weekend. Cooler temperatures will accompany this upswing in
thunderstorm activity.
&&
.DISCUSSION...The main change in the forecast will be the warming
trend in highs for Tuesday and Wednesday. The latest NBM and GFS
associated MOS were trending warmer for high temperatures both days.
The heat risk guidance showed excessive heat concerns for the
deserts of central and western Pima county as well as Pinal. In
light of this new guidance, will post an Excessive Heat Warning in
these areas for Tuesday and Wednesday. Otherwise, daily thunderstorm
activity will remain somewhat limited through at least Thursday.
Thereafter, ensembles favored an upswing in thunderstorm activity
Friday into the weekend. Cooler temperatures will also follow suit
with the upswing in daily thunderstorm activity.
&&
.AVIATION...Valid through 04/00Z.
FEW clouds west of KTUS and SCT to locally BKN clouds from KTUS
eastward around 12k-15k ft MSL. Isolated SHRA/TSRA this afternoon,
mainly east of KTUS. Brief MVFR conditions will be possible within
+TSRA. Clearing overnight, then SHRA/TSRA redevelop northeast to
southeast of KTUS Tuesday afternoon. Outside of TSRA outflows, SFC
wind will generally remain less than 12 kts through the period.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Isolated to scattered showers and thunderstorms
are expected throughout the week, with a downward trend in storm
activity today through Wednesday when storm chances will mainly be
east of Tucson. An upswing in thunderstorm activity is expected
going into this weekend. Any thunderstorms that develop will be
capable of producing strong, gusty and erratic winds along with
locally heavy rainfall. RH values will remain well above critical
thresholds the next 7 days. 20-foot winds will generally be less
than 15 mph when not influenced by thunderstorms.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning from 10 AM Tuesday to 8 PM MST Wednesday
for AZZ501-502-505.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Special weather statement, Aug 2, 12:43 PM MST, 2 hours before
Special Weather Statement National Weather Service Tucson AZ 1243 PM MST Mon Aug 2 2021 AZZ509-510-022030- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 1243 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENLEE COUNTY UNTIL 130 PM MST... At 1243 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles south of Hannagan Meadow, or 29 miles north of Clifton, moving south at 15 mph. Wind gusts up to 50 mph and pea sized hail will be possible with this storm. Locations impacted include... Rose Peak. LAT...LON 3354 10940 3349 10915 3321 10916 3326 10949 TIME...MOT...LOC 1943Z 014DEG 11KT 3345 10928 AH
Special weather statement, Aug 2, 1:27 PM MST, 1 hour 16 minutes before
Special Weather Statement National Weather Service Tucson AZ 127 PM MST Mon Aug 2 2021 AZZ509-510-022115- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 127 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRAHAM AND WEST CENTRAL GREENLEE COUNTIES UNTIL 215 PM MST... At 126 PM MST, Doppler radar was tracking a strong thunderstorm 18 miles southwest of Hannagan Meadow, or 30 miles northwest of Clifton, moving south at 15 mph. Winds in excess of 45 mph and pea sized hail will be possible with this storm. This storm will remain over mainly remote areas of northeastern Graham and west central Greenlee Counties. LAT...LON 3351 10961 3347 10942 3321 10945 3327 10973 TIME...MOT...LOC 2026Z 014DEG 11KT 3343 10952 AH
Special weather statement, Aug 2, 2:43 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 243 PM MST Mon Aug 2 2021 AZZ507-508-513-022230- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 243 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 330 PM MST... At 242 PM MST, Doppler radar was tracking a strong thunderstorm near Dragoon and I-10, or 14 miles northeast of Benson, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dragoon, Pearce-Sunsites and Texas Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3206 11021 3214 11002 3193 10987 3183 11011 TIME...MOT...LOC 2142Z 336DEG 8KT 3204 11009 Meyer
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:23 PM MST | Special Weather Statement | TWC | 52 min | |
| Aug 1, 6:03 PM MST | Flash Flood Warning | TWC | Graham | 3 hr |
| Aug 1, 6:35 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 1, 6:44 PM MST | Special Weather Statement | TWC | 31 min | |
| Aug 1, 8:28 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 1, 8:40 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 2, 12:43 PM MST | Special Weather Statement | TWC | Greenlee | 47 min |
| Aug 2, 1:27 PM MST | Special Weather Statement | TWC | Greenlee | 48 min |
| Aug 2, 2:26 PM MST | Excessive Heat Warning | TWC | Graham, Greenlee, Pima, Pinal | 54 hr |
| Aug 2, 2:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 2, 2:51 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Aug 2, 3:20 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 115 min |
| Aug 2, 4:04 PM MST | Special Weather Statement | TWC | Graham | 56 min |
| Aug 2, 4:22 PM MST | Areal Flood Advisory | TWC | Cochise | 113 min |
| Aug 2, 4:47 PM MST | Special Weather Statement | TWC | 43 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.